Thunderstorm Wind, Orleans
- When
- April 11, 4:20 AM CST
- Where
- Orleans County, (New)lkfrnt Arpt New
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 30.050, -90.033
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 11, 2:45 AM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 345 AM CDT SUN APR 11 2004 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWED AN INVERTED TROUGH/WARM FRONT FROM NORTH CENTRAL GULF TO SOUTHEAST LOUISIANA TO GEORGIA. THE COLD FRONTAL BOUNDARY WAS FROM WEST CENTRAL MISSISSIPPI TO SOUTHEAST AND SOUTH TEXAS. IR AND LIGHTNING DETECTION SYSTEM NOTED CONVECTION FROM SOUTH TEXAS TO SOUTH CENTRAL LOUISIANA AND FROM EAST LOUISIANA TO CENTRAL ALABAMA. UPPER LEVEL DISTURBANCES WERE NOTED OVER NORTHEAST LOUISIANA TO SOUTHEAST LOUISIANA...ANOTHER OVER JUST SOUTHWEST OF BIG BEND TEXAS AND THE MAIN ONE OVER THE FOUR CORNERS REGION. THE FRONTAL BOUNDARY IS EXPECTED TO ENTER THE NORTHWEST ZONES BY 12Z TODAY AND PUSH INTO THE COASTAL WATERS LATE TONIGHT. LOW LEVEL WINDS AT 06Z FROM SOUNDING REMAINED WEAK FROM THE SOUTH 15 KNOT AT 850MB...NEAR CALM AT THE SURFACE. MOISTURE AXIS REMAINS ALONG THE FRONT AND MAY FALL BEHIND THE FRONT ACROSS EAST TEXAS...NORTH LOUISIANA AND NORTH MISSISSIPPI TONIGHT THROUGH MONDAY. MID LAYER INSTABILITY SHOULD REMAIN ACROSS THE FORECAST AREA THROUGH MONDAY DAY PERIOD. 06Z SOUNDING AT SLIDELL REVEALED A 5H TEMP OF -14C. THIS IS SLIGHTLY LOWER THAN GFS...ETA AND NGM SOLN AT 18Z TODAY. WITH THE POSSIBILITY OF A SLOW-MOVING FRONT AND COLD AIR ADVECTION AT 5H...OUR MAIN THREAT WILL HAIL AND HEAVY RAINFALL. WARM DRY SOILS AND HIGH FLASH FLOOD GUIDANCE...FORECAST AREA SHOULD HANDLE EXPECTED RAINFALL OF GENERALLY 1 TO 3 INCHES THROUGH TONIGHT. WILL KEEP HEAVY RAIN WORDING ZONES FOR TODAY. COLD AIR ADVECTION SHOULD OCCUR MONDAY DAY PERIOD. THE MOISTURE AXIS FINALLY SWEEP ACROSS THE FORECAST AREA MONDAY NIGHT AS THE MAIN TROUGH DEEPENS AND MOVES ACROSS THE LOWER MISSISSIPPI VALLEY TUESDAY. WILL LINGER POPS THROUGH TUESDAY. && .MARINE...THE STRONG COLD FRONT AND SURFACE LOW MOVING ALONG IT WILL CAUSE WINDS TO INCREASE TO NEAR SMALL CRAFT ADVISORY CRITERIA TONIGHT OR MONDAY AND CONTINUING INTO TUESDAY AS COOL HIGH PRESSURE BUILDS. && .PRELIMINARY POINT TEMP/POPS... MCB 69 54 63 45 / 90 60 50 30 BTR 70 55 63 47 / 90 60 50 30 MSY 74 60 67 50 / 90 50 40 30 GPT 73 59 64 50 / 90 50 40 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 920 PM CDT SAT APR 10 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-110100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 920 PM CDT SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT ACROSS EAST CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI. A CHANCE OF THUNDERSTORMS WILL EXIST OVER SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI. A COLD FRONT WILL MOVE INTO THE REGION TONIGHT AND WILL HELP FOCUS THUNDERSTORM DEVELOPMENT. WITH MARGINALLY UNSTABLE AIR AHEAD OF THE BOUNDARY...ALONG WITH FAVORABLE WINDS IN THE UPPER ATMOSPHERE...A FEW STRONG THUNDERSTORMS ARE POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY TONIGHT TO THE NORTH AND WEST OF LAKE PONTCHARTRAIN. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT IS EXPECTED TO MOVE THROUGH SOUTHEAST LOUISIANA... COASTAL MISSISSIPPI AND ADJACENT COASTAL WATERS SUNDAY MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AND SUNDAY NIGHT. SOME STORMS MAY BE STRONG TO SEVERE SUNDAY MORNING...MAINLY EAST AND SOUTH OF LAKE PONTCHARTRAIN INCLUDING THE MISSISSIPPI COAST. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP ACROSS THE GULF COASTAL WATERS ON MONDAY AND CONTINUE INTO TUESDAY AS OFFSHORE WINDS INCREASE TO 20 TO 25 KNOTS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... MAY BE REQUESTED LATE THIS AFTERNOON OR THIS EVENING.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392683.